MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT 1/4"(6.4MM)X6'(1.8M) W/M&F CO; TUBE, ASPIRATING, FLEXIBLE, CONNECTING

CONSOLIDATED MEDICAL EQUIPMENT 1/4"(6.4MM)X6'(1.8M) W/M&F CO; TUBE, ASPIRATING, FLEXIBLE, CONNECTING
Model Number 0037860
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported unused device was returned for evaluation in its original opened package.Label verification and visual inspection were performed.The device's short, straight seal was observed to have a seal area less than 1/4".Adjacent the device's defect area and male connector, the packaging was observed to have a tear.This defect resulted in a breach of sterility.Dye leak testing was performed on the defect seal area.Dye was observed to not penetrate the seal area.The packaging defect seal area was inspected for seal transfer.Seal transfer was observed to be less than 1/4" in the defect area.Due to the location and appearance of the defects, it is likely that the device was in the seal area during the sealing process and therefore a manufacturing related issue.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 3 complaints, regarding 4 devices, for this device family and failure mode.During this same time frame 15,573,370 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0000003.It is standard medical practice to inspect all medical devices prior to use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor in (b)(6) reported a "tear" on the sterile pouch of this 0037860, surgical tubing.There was no patient involvement as this defect was discovered during incoming inspection.This report is raised on the basis of a malfunction due to a sterility breach found during the device evaluation.

Brand Name
1/4"(6.4MM)X6'(1.8M) W/M&F CO
Common Device Name
TUBE, ASPIRATING, FLEXIBLE, CONNECTING
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
MDR Report Key7490645
Report Number3007305485-2018-00098
Device Sequence Number16183090
Product Code BYY
UDI-Device Identifier10653405000624
UDI-Public(01)10653405000624(17)220102(10)201701035
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/02/2022
Device Model Number0037860
Device Catalogue Number0037860
Device Lot Number201701035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2018
Initial Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1